Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 14, 2022, 4:27 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 14, 2022, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dougherty County, GA, Lee County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WGUS52 KTAE 142027
FFWTAE
GAC095-177-273-142230-
/O.NEW.KTAE.FF.W.0028.220714T2027Z-220714T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
427 PM EDT Thu Jul 14 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northwestern Dougherty County in southwestern Georgia...
Southwestern Lee County in southwestern Georgia...
Southeastern Terrell County in southwestern Georgia...
* Until 630 PM EDT.
* At 427 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen in the last 2 Hours. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sasser, Armena, Byne Crossroads, Palmyra, Chickasawhatchee and
Forrester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3164 8440 3173 8437 3174 8429 3174 8421
3160 8415 3159 8439
FLASH FLOOD...RADAR INDICATED
$$
BSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:07 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 11:07 AM EDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1107 AM EDT Thu Jul 14 2022
.UPDATE...
Showers and storms are beginning to develop across the area this
morning. High POPs remain in the forecast for today and the main
concerns with any convection will be high rainfall rates and the
potential for flooding in areas where storm motions are slow, or
the training of storms develops. An isolated storm could be strong
or severe storm can't be ruled out among the more organized areas
of convection today.
&&
.PREV DISCUSSION [647 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level ridge is situated across the Plains and four corners
region with the Bermuda high over the Atlantic. Between these two
features, an upper level trough was located across the eastern CONUS
with the CWA on the tail end of this. With this pattern and PW
values in the 2-2.2 inch range, an active day is expected and PoPs
are in the 70-80% range. Convection has been persistent near the
Panhandle coast overnight and will continue through the morning with
activity developing across the rest of the land area late morning
into the afternoon.
There are two primary hazards to focus on today. One, storms will
continue to be efficient rain producers and high rainfall rates
could lead to some localized flooding. WPC has included the region
in slight risk (level 2 of 4) in the Excessive Rainfall Outlook.
Two, while shear in on the lower side, there will be enough
instability for a few strong storms with gusty winds. SPC has
highlighted most of the CWA in a marginal risk (level 1 of 5). High
temperatures today will be limited by convective activity - expect
highs in the mid 80s to lower 90s with lows tonight in the lower to
mid 70s.
.SHORT AND LONG TERM [Friday Through Thursday]...
The moist pattern continues through the next week as a pinned east
CONUS trough slowly progresses northeastward through this weekend,
with a second trough moving in behind it at the beginning of the
work week. The lack of steering flow when accompanied by high
precipitable water values means we'll continue to see showers and
thunderstorms each afternoon with the potential for flash flooding
as these storms fail to move much while producing high rain rates.
Expect daytime highs generally in the upper 80s to low 90s with
overnight lows generally in the low to mid 70s.
.AVIATION...
[Through 12Z Friday]
A few showers were located around ECP this morning and expect the
activity to continue for the next few hours. After that, expect to
see additional development near TLH and then extending further
inland to the remainder of the TAF sites. Gusty winds and brief
periods of lower cigs/vsbys will be possible with the
thunderstorms. Convection will diminish this evening into tonight.
.MARINE...
The Atlantic ridge axis will move north today and tomorrow, bringing
lighter and more variable winds. The ridge will weaken this weekend
as it moves north through Georgia, bringing gentle and moderate
southeast to south breezes. Otherwise, look for higher winds and
seas near showers and thunderstorms.
.FIRE WEATHER...
Widespread showers and thunderstorms are expected today and tomorrow
that will preclude fire weather concerns. Outside of any
thunderstorms, winds will be light, although that may lead to
variability in the direction. Patchy areas of low dispersion values
are possible across the tri-state region today and tomorrow.
.HYDROLOGY...
Current WPC guidance has our CWA receiving up to 3 inches or so
over the next week, however, thunderstorms of course are capable
of producing heavy downpours which can lead to short-lived
drainage issues associated with flash flooding.
No areal or river flooding is expected for the next 7 days due to
thunderstorm spatial coverage being too small to create hydrologic
issues for area rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 73 87 71 86 / 80 50 90 40 70
Panama City 88 76 85 74 86 / 70 70 80 50 60
Dothan 86 73 85 71 87 / 80 50 80 30 50
Albany 88 73 87 71 88 / 80 50 80 30 60
Valdosta 91 73 87 71 88 / 80 50 90 40 70
Cross City 91 73 88 72 88 / 70 50 80 50 80
Apalachicola 87 76 85 74 85 / 70 70 80 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Dobbs
NEAR TERM...Fieux
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Fieux
MARINE...Oliver
FIRE WEATHER...Fieux
HYDROLOGY...OliverIn the hours before
Special weather statement, Jul 14, 2:10 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
210 PM EDT Thu Jul 14 2022
GAZ145-156-157-141845-
Decatur GA-Mitchell GA-Grady GA-
210 PM EDT Thu Jul 14 2022
...Strong thunderstorms will impact portions of northeastern Decatur,
northern Grady and south central Mitchell Counties through 245 PM
EDT...
At 209 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Camilla to 10 miles
northwest of Whigham to near Bainbridge. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Bainbridge, Whigham, Climax, Vada, Akridge, Peoples Still,
Spence, Capel, Elpino and Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3112 8424 3111 8406 3108 8407 3108 8412
3101 8412 3084 8426 3085 8457 3101 8444
3115 8439
TIME...MOT...LOC 1809Z 262DEG 13KT 3115 8436 3102 8440 3092 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 2:30 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
230 PM EDT Thu Jul 14 2022
GAZ146-158-141900-
Colquitt GA-Thomas GA-
230 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northeastern Thomas
and southwestern Colquitt Counties through 300 PM EDT...
At 230 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Coolidge, or 11 miles southwest of Moultrie,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Pavo, Coolidge, Riverside, Funston, Autreyville, Enon,
Center Hill, South Moultrie, Chastain, Moultrie Municipal A/P, Bay
and Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3104 8373 3104 8374 3096 8374 3101 8403
3108 8403 3108 8401 3110 8400 3110 8401
3111 8401 3111 8400 3119 8400 3123 8372
TIME...MOT...LOC 1830Z 271DEG 11KT 3110 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 2:35 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
235 PM EDT Thu Jul 14 2022
GAZ148-161-141900-
Berrien GA-Lanier GA-
235 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of southeastern Berrien
and northern Lanier Counties through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Weber, Berrien Co A/P, Allenville and Bannockburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3111 8327 3128 8334 3138 8311 3136 8311
3135 8308 3133 8306 3130 8306 3128 8304
3123 8305 3122 8304 3121 8305 3119 8305
3119 8298 3116 8297
TIME...MOT...LOC 1834Z 251DEG 17KT 3123 8323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 3:13 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM EDT Thu Jul 14 2022
GAZ160-141930-
Lowndes GA-
313 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of south central
Lowndes County through 330 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3063 8325 3075 8326 3079 8313
3077 8314
TIME...MOT...LOC 1913Z 263DEG 12KT 3068 8317
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 3:53 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM CDT Thu Jul 14 2022
FLZ007-008-108-142030-
Central Walton FL-South Walton FL-North Walton FL-
253 PM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Walton
County through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of De Funiak Springs, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Freeport, Oakwood
Hills, Fox Hill, Red Bay, Douglass Crossroad, Portland, Alpine
Heights, De Funiak Spring Airport, Rock Hill, Eucheeanna, Pleasant
Ridge, New Home, Knox Hill, Argyle and Mossy Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3071 8639 3086 8632 3076 8604 3070 8603
3070 8585 3068 8587 3066 8587 3063 8592
3060 8591 3044 8600 3047 8614 3048 8614
3048 8620 3049 8620 3048 8622 3052 8639
TIME...MOT...LOC 1953Z 294DEG 26KT 3071 8625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 4:22 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Thu Jul 14 2022
FLZ012-112-142100-
Coastal Bay FL-Inland Bay FL-
422 PM EDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of central Bay County
through 500 PM EDT/400 PM CDT/...
At 422 PM EDT/322 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Panama City Beach, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Bayhead, West Bay, St
Andrews State Park, Southport, Magnolia Beach, Recota Beach,
Vicksburg, Camp Flowers and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3044 8584 3044 8581 3034 8554 3011 8572
3033 8594
TIME...MOT...LOC 2022Z 304DEG 13KT 3035 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:33 PM EDT | Special Weather Statement | TAE | Irwin | 42 min |
| Jul 14, 1:41 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Mitchell | 49 min |
| Jul 14, 2:10 PM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Jul 14, 2:30 PM EDT | Special Weather Statement | TAE | Colquitt | 30 min |
| Jul 14, 2:35 PM EDT | Special Weather Statement | TAE | Berrien | 25 min |
| Jul 14, 2:56 PM EDT | Areal Flood Advisory | TAE | Berrien, Cook | 3 hr |
| Jul 14, 3:13 PM EDT | Special Weather Statement | TAE | Lowndes | 17 min |
| Jul 14, 3:32 PM EDT | Areal Flood Advisory | TAE | Lee, Terrell | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.